Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 33, NWS Caribou, ME

April 17, 2021

NWS Caribou, ME issued this small craft advisory at Apr 17, 2021, 7:47 AM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2021, 7:47 AM EDT (11:47 UTC)
Expired
Apr 18, 2021, 3:05 AM EDT
In force
19 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

384 
WHUS71 KCAR 171147
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
747 AM EDT Sat Apr 17 2021

ANZ050>052-172200-
/O.CAN.KCAR.GL.W.0018.000000T0000Z-210417T1200Z/
/O.NEW.KCAR.SC.Y.0033.210417T1147Z-210418T0000Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
747 AM EDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM, Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM and Intra Coastal Waters from 
  Schoodic Point, ME to Stonington, ME.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
3 follow-up statements
483 
WHUS71 KCAR 172031
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
431 PM EDT Sat Apr 17 2021

ANZ050-051-180600-
/O.EXT.KCAR.SC.Y.0033.000000T0000Z-210418T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
431 PM EDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 8 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-180000-
/O.CON.KCAR.SC.Y.0033.000000T0000Z-210418T0000Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
431 PM EDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas  
  3 to 5 feet.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Norcross
156 
WHUS71 KCAR 180051
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
851 PM EDT Sat Apr 17 2021

ANZ050-051-180900-
/O.CON.KCAR.SC.Y.0033.000000T0000Z-210418T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
851 PM EDT Sat Apr 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 
  5 to 8 feet.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 8 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
323 
WHUS71 KCAR 180705
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
305 AM EDT Sun Apr 18 2021

ANZ050-051-180815-
/O.CAN.KCAR.SC.Y.0033.000000T0000Z-210418T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
305 AM EDT Sun Apr 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

A few wind gusts may reach 25 kt off the Washington County coast
early this morning. Otherwise, winds will gradually diminish
today.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 6:14 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 17, 6:14 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
614 AM EDT Sat Apr 17 2021

.SYNOPSIS...
Low pressure will cross the southern Gulf of Maine today and
continue south of Nova Scotia tonight. High pressure will cross
the area Sunday into Monday then move south of the region
Tuesday. Low pressure will approach on Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
6:10 AM Update...The band of wet snow across the area is
progressing north as it weakens. Radar indicated a concentrated
area of moderate snowfall over east central areas including far
southern Aroostook County, northern Washington County and
northern Penobscot County overnight where several inches of snow
likely fell mainly over higher elevations. Roads will be slushy
and snow covered early this morning in these areas but should
only be wet by late morning. Adjusted temps up about a degree
across the area. Otherwise, the forecast remains on track.

Low pressure tracking along the southern Gulf of Maine today
is occluded and weakening. Bands of precipitation wrapping
around the low will continue to slowly push north but will
weaken and become lighter as the storms dynamic lift becomes
weaker. Low level temperatures are cold enough to support
mostly wet snow early this morning but may warm enough during
the day for a mix of light wet snow and rain. Up to 3 to 4
inches of snow is likely over the higher elevations across the
central parts of our area where a persistent band of
snow has set up before the snow tapers off to spotty rain and
snow showers later today. The low center will continue east,
south of Nova Scotia tonight. Moisture wrapping around the
system will keep the sky mostly cloudy and some light rain or
snow showers are still possible in the northwest. The low will
be southeast of Nova Scotia Sunday as weak circulation around
the low keeps the sky mostly cloudy. However, a corridor or
drier air circulating into the system may allow some breaks in
the overcast during the midday and afternoon. Highs Sunday will
be near normal ranging from the upper 40s north to near 50
Downeast.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Low pres will lift up across the Gulf of St. Lawrence w/its influence
still being felt across the region w/lots of clouds into midday
Monday. These clouds will keep temps up some Sunday night
w/upper 20s and lower 30s expected across the n and w, while
further s, temps are expected to be in the mid 30s. The 00z
ECMWF and GFS show a weak disturbance moving across the region
on Monday. There is some weak forcing noted especially above 700
mbs. Upper flow is more WNW, so not expecting much in the way
of precip(rain showers). Stayed close to the daycrew's
assessment of going w/20% pops for rain showers, and mainly
across the wrn areas. A more noticeable feature will be the
milder temps on Monday w/daytime readings hitting the upper 50s
and lower 60s, thanks in part to some sunshine by early
afternoon. Skies are expected to clear Monday night as a ridge
of high pres moves across the region w/light winds. A chilly
night expected w/overnight temps in the 30s for more sites
w/around 40 along the coast.

The ridge is a quick mover and will pull to the east by Tuesday
morning followed by a cold front apchg from the west. Mild air
ahead of the front and some sunshine will allow for another mild
day w/daytime temps forecast to be in the 60s. The exception to
this will be across the w and nw areas as clouds moving are
expected to put a lid on any further heating. The GFS is does
show some weak forcing w/this front and brings some rain showers
to the western areas. The ECMWF hints at a stronger front
w/some significant cooling behind the front and shows a bit more
coverage in regards to the rain showers. Looking at its
vorticity fields however, the best forcing appears to be n and w
of the Maine border. Therefore, given this, decided to stay w/a
dry forecast and kept precip chances w and n of the Maine
border.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The cold front is expected to move to the e Tuesday night and
appears to stall along the Maine-New Brunswick border. A chilly
night especially across the n and w as overnight temps could
drop into the upper 20s and lower 30s w/some clearing initially,
but clouds are forecast to move in w/nrn and wrn areas seeing
the most cloudiness. This will put a lid on any further drop in
the temps. Then things start to get interesting come Wednesday
as low pres moving out of the Ohio Valley heads towards the New
England region. A SSE flow ahead of this system will allow for
another day of milder temps for Wednesday.

The 00Z ECMWF and GFS have come into better agreement as far
as placement of the low and potential for significant precip.
The differences are in timing of the precip and and the temps
profile. The 00Z run of the ECMWF is quite different than its
12z run, as it is showing a warmer solution w/a majority of the
precip being all rain, expect for the wrap- around cold allowing
for a changeover to snow Thursday night into Friday morning.
The 12z run was showing the potential for significant wet snow
across portions of Northern Maine and the NW Woods. It is also
the slower solution, while the GFS continues to be faster
w/bringing in the significant precip by Wednesday night. It also
shows colder air wrapping in behind the low on Thursday as it
lifts up into Canada which allows for any rain to change to some
snow. Attm, given the differences and this being day 6, decided
to stay w/a blended solution and kept most of the region warm
enough for rain. The exception is the NW region as some snow is
possible w/the colder air trying to wrap in behind the low.
Friday is expected to be an unsettled day w/clouds and perhaps
some showers.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM:
IFR conditions are expected today in low clouds and some rain
and snow showers. IFR conditions will persist tonight but may
improve to MVFR in southern areas late tonight. Winds will be
northerly today through tonight.

SHORT TERM:
Sunday night through Tuesday will feature mainly VFR conditions.
One item to note on Tuesday will be the potential for some gusty
SW winds in the afternoon w/gusts apchg 30 kt.

Tuesday night into Wednesday...Continued VFR into early
Wednesday. Conditions could deteriorate by Wednesday afternoon
to MVFR/IFR and some light rain as a SSE flow sets up ahead of
apchg low pres system. Light WSW winds < 6kt Tuesday night
becoming SSE at 10-15 kt.

&&

.MARINE...
NEAR TERM:
North winds will gradually drop below Gale this morning then
below SCA tonight as low pressure slides east and away and
weakens through the weekend. Seas will be up to 10 feet early
this morning but will drop down to 5 ft this evening and 4 ft
late tonight.

SHORT TERM:
Winds and seas will be dropping off Sun night into Mon w/W winds
of 10-15 kt becoming SW by Mon afternoon and holding there into
Mon night. Seas 2-3 ft.

Tue into Wed... Winds strengthen later Tuesday into Tuesday
night ahead of an apchg cold front w/SW winds of 15-20 kt
w/gusts close to 25 kt. Seas are expected to build to 4-5 ft.
For Wed, SW winds 10-15 kt becoming SSE at 15-20 kt. Seas at 5
ft w/the outer zones seeing waves possibly building to 6 ft by
Wed evening.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 8 AM EDT this morning for ANZ050>052.

&&

Near Term...Bloomer
Short Term...Hewitt
Long Term...Hewitt
Aviation...Bloomer/Hewitt
Marine...Bloomer/Hewitt
Hazardous weather outlook, Apr 17, 2:57 AM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
257 AM EDT Sat Apr 17 2021

MEZ001>006-010-011-015>017-029>032-180700-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
257 AM EDT Sat Apr 17 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and Tonight.

A band of moderate snowfall across central parts of the area early
this morning will make roads slippery and snow covered. Snow and rain
will gradually taper off during the day today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-180700-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
257 AM EDT Sat Apr 17 2021

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 17, 5:27 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
527 AM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 AM     SNOW             1 SW JONESBORO          44.66N 67.58W
04/17/2021  E3.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&
Local storm report, Apr 17, 7:21 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
721 AM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 AM     SNOW             4 E EAST MACHIAS        44.74N 67.32W
04/17/2021  M4.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

0615 AM     SNOW             1 SSE CENTERVILLE       44.69N 67.67W
04/17/2021  E2.0 INCH        WASHINGTON         ME   PUBLIC

0630 AM     SNOW             1 SW EAST MACHIAS       44.73N 67.40W
04/17/2021  M3.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

0633 AM     SNOW             PERRY                   44.97N 67.07W
04/17/2021  M3.0 INCH        WASHINGTON         ME   PUBLIC

0715 AM     SNOW             4 NNW PERRY             45.03N 67.10W
04/17/2021  M3.0 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

JS
Local storm report, Apr 17, 7:31 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
731 AM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             EASTPORT                44.91N 66.99W
04/17/2021  M3.2 INCH        WASHINGTON         ME   TRAINED SPOTTER

&&

JS
Local storm report, Apr 17, 7:33 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
733 AM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             SHERMAN                 45.87N 68.41W
04/17/2021  M3.0 INCH        AROOSTOOK          ME   PUBLIC

&&

JS
Local storm report, Apr 17, 7:37 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
737 AM EDT SAT APR 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 AM     SNOW             2 N CARY                46.02N 67.85W
04/17/2021  M1.0 INCH        AROOSTOOK          ME   PUBLIC

&&

JS

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.